Difference between claritin and zyrtec

Posted on by

Zyrtec vs. Claritin for treating allergies

difference between claritin and zyrtec

How do allergy medications work?

and   you   for   season episode

All of these antihistamines have been available OTC without a prescription for a number of years. But if you're thinking these antihistamines are the same, they're actually not. Depending on the allergic condition being treated, the age of the person, as well as other underlying issues such as pregnancy , the best choice of antihistamine might be different. Histamines cause the typical allergy symptoms of sneezing, stuffy and runny nose, watery and itchy eyes, and an itchy throat that you associate with exposure to whichever allergens you are sensitive to. Antihistamines reduce the number of histamines circulating in your system, thereby reducing symptoms. Claritin, Zyrtec, and Allegra are all considered newer generation antihistamines. First-generation antihistamines, such as Benadryl diphenhydramine and Atarax hydroxyzine , can be helpful for allergies and hives as well, but their use is limited due to side effects such as fatigue and sedation sleepiness.

For full functionality, it is necessary to enable JavaScript. Here are instructions how to enable JavaScript in your web browser. Healthline Media, Inc. Any data you provide will be primarily stored and processed in the United States, pursuant to the laws of the United States, which may provide lesser privacy protections than European Economic Area countries. Learn more in our Privacy Policy. We use cookies and similar technologies to improve your browsing experience, personalize content and offers, show targeted ads, analyze traffic, and better understand you.

Zyrtec and Claritin are both antihistamines, but which one is more effective for conditions such as allergic rhinitis or postnasal drip? Medically reviewed by Drugs. The difference is Zyrtec is more likely to cause sedation than Claritin. Zyrtec also has a quicker onset of action one hour vs up to three hours for Claritin but both last for 24 hours. Zyrtec is a brand name for the drug cetirizine and Claritin is a brand name for the drug loratadine. Both cetirizine and loratadine are popular antihistamines with many similarities but there are some important differences.

These two allergy drugs produce very similar results.
what is the plasma membrane of a neuron called

Zyrtec and Claritin are effective medications used to relieve allergy symptoms. They are both grouped into a class of medications called antihistamines that work by blocking the action of histamine, a natural allergy-causing substance that is released during exposure to an allergen. When histamine is inhibited, it is unable to bind to certain H1 receptors to provoke typical symptoms of an allergic reaction such as redness, swelling, and itching. Antihistamines are further classified into one of three generations based on their properties and side effects. Both Zyrtec and Claritin are identified as second-generation antihistamines although they have different chemical features. It is rapidly absorbed with peak concentrations in the body at approximately 1 hour after oral administration.



Zyrtec vs Claritin: What's the difference?

Antihistamines Allergies Allergic rhinitis allergic conjunctivitis zyrtec claritin allegra xyzal

Should I Take Claritin, Zyrtec, or Allegra?

Second-generation over-the-counter medications like Claritin, Zyrtec, and Allegra which improve upon old options like Benadryl by not putting you to sleep are more similar than they are different. You just have to answer a couple of basic questions to figure out which to choose. Of course, it is always a good idea to talk to your doctor before trying any new medication. If you're shopping for allergy medication, we'll assume your eyes are itchy, your nose is running, and you can't stop sneezing. But if you can still breathe through your nose, proceed to Step 2. If you can't, consider an allergy medication with an added decongestant. Claritin-D, Allegra-D, and Zyrtec-D all contain a decongestant called pseudoephedrine, the same active ingredient that powers Sudafed.

.

.

.

1 thoughts on “Difference between claritin and zyrtec

  1. The difference is Zyrtec is more likely to cause sedation than Claritin. Second- generation antihistamines were first developed in the s to.

Leave a Reply